Drug interactions between naltrexone and Suboxone
Interactions between your drugs
Applies to: Suboxone (buprenorphine / naloxone) and naltrexone
Using naltrexone together with buprenorphine is not recommended. Naltrexone can block the effects of buprenorphine and make the medication less effective in treating your condition. If you have been receiving buprenorphine for a while (for example, a week or longer), naltrexone can also precipitate withdrawal symptoms. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'opiate antagonists' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'opiate antagonists' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.